Estimates of best approximations of functions with logarithmic smoothness in the Lorentz space with anisotropic norm. (English) Zbl 1464.46025

Summary: In this paper, we consider the anisotropic Lorentz space \(L_{\bar{p}, \bar\theta}^*(\mathbb{I}^m)\) of periodic functions of \(m\) variables. The Besov space \(B_{\bar{p}, \bar\theta}^{(0, \alpha, \tau)}\) of functions with logarithmic smoothness is defined. The aim of the paper is to find an exact order of the best approximation of functions from the class \(B_{\bar{p}, \bar\theta}^{(0, \alpha, \tau)}\) by trigonometric polynomials under different relations between the parameters \(\bar{p}, \bar\theta,\) and \(\tau \). The paper consists of an introduction and two sections. In the first section, we establish a sufficient condition for a function \(f\in L_{\bar{p}, \bar\theta^{(1)}}^*(\mathbb{I}^m)\) to belong to the space \(L_{\bar{p}, \theta^{(2)}}^*(\mathbb{I}^m)\) in the case \(1{<\theta^2<\theta_j^{(1)}}$, $j=1,\ldots,m\), in terms of the best approximation and prove its unimprovability on the class \(E_{\bar{p},\bar{\theta}}^{\lambda}=\{f\in L_{\bar{p},\bar{\theta}}^*(\mathbb{I}^m)\colon{E_n(f)_{\bar{p},\bar{\theta}}\leq\lambda_n}$, $ n=0,1,\ldots\}\), where \(E_n(f)_{\bar{p},\bar{\theta}}\) is the best approximation of the function \(f \in L_{\bar{p},\bar{\theta}}^*(\mathbb{I}^m)\) by trigonometric polynomials of order \(n\) in each variable \(x_j$, $j=1,\ldots,m\), and \(\lambda=\{\lambda_n\}\) is a sequence of positive numbers \(\lambda_n\downarrow0\) as \(n\to+\infty \). In the second section, we establish order-exact estimates for the best approximation of functions from the class \(B_{\bar{p}, \bar\theta^{(1)}}^{(0, \alpha, \tau)}\) in the space \(L_{\bar{p}, \theta^{(2)}}^*(\mathbb{I}^m)\).


46E30 Spaces of measurable functions (\(L^p\)-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
42A10 Trigonometric approximation
Full Text: DOI MNR


[1] Akishev G. A., “On imbedding of some classes of functions of several variables into the Lorentz space”, Izv. Akad. Nauk Kaz. SSR, Ser. Fiz.-Mat., 1982, no. 3, 47-51 (in Russian) · Zbl 0511.46027
[2] Akishev G., “The estimates of approximations classes in the Lorentz space”, AIP Conf. Proc., 1676:1 (2015), 1-4
[3] Akishev G., “An inequality of different metric for multivariate generalized polynomials”, East J. Approx., 12:1 (2006), 25-36
[4] Akishev G. A., “Estimates for best approximations of functions from the logarithmic smoothness class in the Lorentz space”, Trudy Inst. Mat. Mekh. UrO RAN., 23:3 (2017), 3-21 (in Russian)
[5] Andrienko V. A., “The imbedding of certain classes of functions”, Math. USSR-Izv., 1:6 (1967), 1255-1270 · Zbl 0176.43302
[6] Bekmaganbetov K. A., “About order of approximation of Besov classes in metric of anisotropic Lorentz spaces”, Ufimsk. Mat. Zh, 1:2 (2009), 9-16 (in Russian) · Zbl 1240.42024
[7] Bekmaganbetov K. A., “Order of approximation of Besov classes in the metric of anisotropic Lorentz spaces”, Methods of Fourier Analysis and Approximation Theory, Appl. Numer. Harmon. Anal., eds. Ruzhansky M., Tikhonov S., Birkhäuser, Cham, 2016, 149-158. · Zbl 1342.42002
[8] Blozinski A. P., “Multivariate rearrangements and Banach function spaces with mixed norms”, Trans. Amer. Math. Soc., 263:1 (1981), 149-167 · Zbl 0462.46020
[9] Cobos F., Domínguez Ó., “On Besov spaces of logarithmic smoothness and Lipschitz spaces”, J. Math Anal. Appl., 425:1 (2015), 71-84 · Zbl 1320.46028
[10] Cobos F., Domínguez Ó., “Approximation spaces, limiting interpolation and Besov spaces”, J. Approx. Theory, 189 (2015), 43-66 · Zbl 1326.46020
[11] DeVore R. A., Lorentz G. G, Constructive Approximation, limiting interpolation and Besov spaces, Grundlehren Math. Wiss, 33, Springer-Verlag, Berlin, Heidelberg, 1993, 453 pp.
[12] Dinh Dũng, Temlyakov V. N., Ullrich T., Hyperbolic Cross Approximation, 2016, 154 pp., arXiv: · Zbl 1414.41001
[13] Domínguez Ó., Tikhonov S., Function Spaces of Logarithmic Smoothness: Embeddings and Characterizations, 2018, 162 pp., arXiv:
[14] Johansson H., “Embedding of \(H_p^{\omega}\) in some Lorentz Spaces.”, Research Reports. Univ. Umeå,, 1975, no. 6, 26 · Zbl 0326.46014
[15] Kolyada V. I., “Imbedding theorems and inequalities in various metrics for best approximations”, Mat. Sb. (N.S.), 102:144 (1977), 195-215 (in Russian) · Zbl 0346.41024
[16] Kolyada V. I., “Rearrangements of functions and embedding theorems”, Russian Math. Surveys, 44:5 (1989), 73-117 · Zbl 0715.41050
[17] Nikol’ski S. M., “Priblizhenie funkcij mnogih peremennyh i teoremy vlozheniya [Approximation of Function of Several Variables and Imbedding Theorems]”, Dokl. Akad. Nauk RAN, 1977, 456, Moscow (in Russian)
[18] Nursultanov E. D., “Interpolation theorems for anisotropic function spaces and their applications”, Dokl. Akad. Nauk RAN, 394:1 (2004), 22-25 · Zbl 1127.46301
[19] Nursultanov E. D., “Nikol’skii’s inequality for different metrics and properties of the sequence of norms of the Fourier sums of a function in the Lorentz space”, Proc. Steklov Inst. Math., 255 (2006), 185-202 · Zbl 1351.42012
[20] Pietsch A., “Approximation spaces”, J. Approx. Theory, 32:2 (1981), 115-134 · Zbl 0489.47008
[21] Romanyuk A. S., “Approximation of the isotropic classes \(B_{p, \theta}^r\) of periodic functions of several variables in the space \(L_q\).”, Zb. Pr. Inst. Mat. NAN Ukr., 5:1 (2008), 263-278 (in Russian) · Zbl 1199.46084
[22] Sherstneva L. A., “On the properties of best Lorentz approximations, and certain embedding theorems”, Soviet Math. (Iz. VUZ), 31:10 (1987), 62-73 · Zbl 0693.41023
[23] Smailov E. S., Akishev G., “Embedding theorems in the Lorentz space and their applications”, Izv. Akad. Nauk Kaz. SSR, Ser. Fiz.-Mat., 1984, no. 1, 66-70 (in Russian) · Zbl 0577.46030
[24] Stasyuk S. A., “Approximating characteristics of the analogs of Besov classes with logarithmic smoothness”, Ukr. Math. J., 66:4 (2014), 553-560 · Zbl 1320.42006
[25] Stasyuk S. A., “Kolmogorov widths for analog sof the Nikol’skii-Besov classes with logarithmic smoothness”, Ukr. Math. J., 67:11 (2015), 1786-1792 · Zbl 1388.46029
[26] Storozhenko E. A., “Embedding theorems and best approximations”, Math. USSR-Sb., 1975, 213-224 · Zbl 0344.46076
[27] Temirgaliev N., “Embedding in some Lorentz spaces”, Izv. Vyssh. Uchebn. Zaved. Mat., 1980, no. 6, 83-85 (in Russian) · Zbl 0461.46027
[28] Temirgaliev N., “Embeddings of the classes \(H_p^{\omega}\) in Lorentz spaces”, Sib. Math. J., 24:2 (1983), 287-298 · Zbl 0526.46038
[29] Temlyakov V., Multivariate Approximation, Cambridge University Press., 2018, 551 pp. · Zbl 1428.41001
[30] Ul’janov P. L., “The imbedding of certain function classes \(H_p^{\omega}\).”, Math. USSR-Izv., 2:3 (1968), 601-637 · Zbl 0181.13404
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.